All things mental part 2

I mentioned how I was on the ‘med dance’ now and it was getting better. I think hit a hiccup, and that was the fact that after two weeks and dropping to a lower dosage, I was still seriously out of step. So I talked to the doctor and she said to go to a yet lower dose. Which I did. And felt even worse. Because it was late at night I was left with the internet to see if I find out what the problem was. I did find out. And the answer pissed me off.

Apparently the doctor had put me on a medication that has some seriously fun withdrawal side effects.

Yay.

So now I have to have a discussion with my doctor on what medications are and aren’t acceptable to put me on. I think I also need to be a little more assertive. I know, I know, this might surprise some people but I tend to close up quite a lot when I’m unsure, and I’m very unsure when it comes to my mental health. It makes me nervous and I think I don’t make my thoughts as clear. This could have made my current situation a little more difficult. We’ll see on Wednesday if my new doctor will continue to see me as I know I’m gonna likely be a little terse when talking to her.

But really, withdrawal effects?! This is what you develop for a medication when you often have to bounce around on medications until you find the one that works? Something that takes a month to see if it works and then might take a month or more to get off of? Some of us work for a living and can’t afford that time to get off a med where one of the withdrawal symptoms is insomnia. As someone with a mental illness in the first place, I don’t need something that makes me even crazier.

I ended up doing something I normally wouldn’t do, and I know I’ll likely get yelled at by more than just the doctor… I decided to stop taking it. I have an extra long weekend (4 days) and after feeling like I was gonna die and having taken a full 10 mg ambien and 4 benedryl to try to get to sleep once I moved down in dosage and my body started to react badly, I decided to take advantage of the long weekend and ‘force’ myself off the stuff. I knew full well that going from 80mg to 20mg meant I likely had another few days at least of withdrawal, so why not go the rest of the way.

The doctor will likely give me some grief for it, but not nearly the grief I’m gonna give her for putting me on something that has this type of problem. I’ve walked out of doctor’s offices before, I’m not adverse to doing it again.

So I’m single pilled for the moment, and will be that way until at least Wednesday. And whatever we discuss putting me on then will get major research before I take pill one of it. I’ll also be ‘dominating’ the conversation on Wednesday about what’s generally going on with me instead of ‘letting’ her take the reigns of the discussion. Yes, she likely knows better what my diagnosis will be, but I do know better what I’m doing daily and what my problems are. I won’t deny being bipolar 2, but if that requires medications that have effects like this, I’ll find a different way. I’m not going down that road, that’s for sure.

Leave a Reply

Your email address will not be published. Required fields are marked *

*